MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® PEDIATRIC URINE METER; PEDIATRIC URINE METER BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® PEDIATRIC URINE METER; PEDIATRIC URINE METER BAG
Catalog Number 153206
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that patient had indwelling foley catheter in place connected to bard urinary buretrol drain.Each time nurses were emptying the buretrol chamber there was only 10-30ml in it even after giving lasix for increased edema, the urine output was always the same.Nurse noticed urine would stop draining around 10-15ml but still have urine in the tubing.After manipulating the tubing and opened the end of the buretrol to free flow into a sterile cup for several minutes, did the urine output increase to 188ml out.Foley catheter was always patent, but the drainage device would not allow urine to flow after it would fill to the 10-30ml mark.Urinary buretrol drain was disconnected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿tubing does not meet specification".However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿bard® pediatric urine meter directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or is damaged or if any imperfection or surface deterioration is observed, do not use.1.Open pouch and remove product.2.Ensure that stopcock is in closed position.(see fig.2) 3.Connect catheter adapter to a prepared catheter.4.Hang the meter near the foot of the bed by using the strap hanger.5.Important: hang drainage tube in a straight fashion from bedside to meter.A.To empty urine into receptacle, twist stopcock to straight upright position.(see fig.1) b.Return stopcock to closed position when emptying is completed.6.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of meter and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the meter may have to be changed.Directions for using urine sample port: 1.Kink tubing a minimum of 3 inches below the sample port until urine is visible under puncture site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (12g or smaller) through center of puncture site.4.Aspirate desired volume of urine.5.Send specimen to laboratory.Urine meter (150ml capacity) urine sample port 48¿ drainage tubing for urological use only.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Sterilized using ethylene oxide.Not made with natural rubber latex.Sterile unless package is opened or damaged.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Do not resterilize.Single use.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.¿ section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® PEDIATRIC URINE METER
Common Device Name
PEDIATRIC URINE METER BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19392555
Report Number1018233-2024-02953
Device Sequence Number7799958
Product Code KNX
UDI-Device Identifier00801741033124
UDI-Public(01)00801741033124
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number153206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown